Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 17, NWS Pueblo, CO

March 28, 20257 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 28, 2025, 2:20 PM MDT for 7 counties in Colorado. It took effect at Mar 29, 2025, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2025, 2:20 PM MDT (20:20 UTC)
In effect from
Mar 29, 2025, 12:00 PM MDT
Expired
Mar 29, 2025, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Las Animas County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3166 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

454 
WWUS85 KPUB 282020
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
220 PM MDT Fri Mar 28 2025

COZ224-229-230-291230-
/O.UPG.KPUB.FW.A.0012.250329T1800Z-250330T0200Z/
/O.NEW.KPUB.FW.W.0017.250329T1800Z-250330T0200Z/
/O.CON.KPUB.FW.W.0016.000000T0000Z-250329T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
220 PM MDT Fri Mar 28 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 224, 229, AND 230...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR 
FIRE WEATHER ZONES 224, 229, AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is 
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 224, 229 and 230.

* TIMING...For the first Red Flag Warning, until 9 PM MDT this 
  evening. For the second Red Flag Warning, from noon to 8 PM 
  MDT Saturday.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-227-228-290300-
/O.CON.KPUB.FW.W.0016.000000T0000Z-250329T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
220 PM MDT Fri Mar 28 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 222, 227, AND 228...

* AFFECTED AREA...Fire Weather Zones 222, 227 and 228.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
019 
WWUS85 KPUB 290157
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
757 PM MDT Fri Mar 28 2025

COZ224-229-230-291800-
/O.CAN.KPUB.FW.W.0016.000000T0000Z-250329T0300Z/
/O.CON.KPUB.FW.W.0017.250329T1800Z-250330T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
757 PM MDT Fri Mar 28 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 224, 229, AND 230...

...RED FLAG WARNING WHICH WAS IN EFFECT EARLIER THIS EVENING HAS
BEEN  CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 224, 229, AND 230...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning that was in effect for parts of the district earlier this
evening. 

A RED FLAG WARNING remains in effect for tomorrow for parts of the
district.

* AFFECTED AREA...Fire Weather Zones 224, 229 and 230.

* TIMING...From noon to 8 PM MDT Saturday.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-227-228-290300-
/O.CAN.KPUB.FW.W.0016.000000T0000Z-250329T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
757 PM MDT Fri Mar 28 2025

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 222, 227, AND 228...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

The Red Flag warning which was in effect for parts of the district
earlier this evening has been cancelled. 

$$
360 
WWUS85 KPUB 290236
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
836 PM MDT Fri Mar 28 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT 
SATURDAY FOR THE SOUTHERN I-25 CORRIDOR REGION AND THE SAN LUIS 
VALLEY...

COZ224-229-230-291845-
/O.CON.KPUB.FW.W.0017.250329T1800Z-250330T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
836 PM MDT Fri Mar 28 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 224, 229, AND 230...

* AFFECTED AREA...Fire Weather Zones 224, 229 and 230.

* TIMING...From noon to 8 PM MDT Saturday.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
608 
WWUS85 KPUB 290927
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
327 AM MDT Sat Mar 29 2025


COZ224-229-230-300130-
/O.NEW.KPUB.FW.A.0013.250331T1800Z-250401T0300Z/
/O.CON.KPUB.FW.W.0017.250329T1800Z-250330T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
327 AM MDT Sat Mar 29 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 224, 229, AND 230...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 224, 229, AND 230...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* AFFECTED AREA...Fire Weather Zones 224, 229 and 230.

* TIMING...For the Red Flag Warning, from noon today to 8 PM MDT 
  this evening. For the Fire Weather Watch, from Monday 
  afternoon through Monday evening.

* WINDS...For today, southwest 15 to 25 mph with gusts up to 40
  mph. For Monday, west 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
492 
WWUS85 KPUB 292017
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
217 PM MDT Sat Mar 29 2025

COZ224-229-230-301230-
/O.CON.KPUB.FW.W.0017.000000T0000Z-250330T0200Z/
/O.CON.KPUB.FW.A.0013.250331T1800Z-250401T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
217 PM MDT Sat Mar 29 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 224, 229, AND 230...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON 
THROUGH MONDAY EVENING FOR FIRE WEATHER ZONES 224, 229, AND 
230...

* AFFECTED AREA...Fire Weather Zones 224, 229 and 230.

* TIMING...For the Red Flag Warning, until 8 PM MDT this 
  evening. For the Fire Weather Watch, from Monday afternoon 
  through Monday evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. The
  windiest conditions will occur on Monday afternoon. 

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
390 
WWUS85 KPUB 300133
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
733 PM MDT Sat Mar 29 2025

COZ224-229-230-301745-
/O.EXP.KPUB.FW.W.0017.000000T0000Z-250330T0200Z/
/O.CON.KPUB.FW.A.0013.250331T1800Z-250401T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
733 PM MDT Sat Mar 29 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 224, 229, AND 230...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224,
229, AND 230...

* AFFECTED AREA...Fire Weather Zones 224, 229 and 230.

* TIMING...From Monday afternoon through Monday evening.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:37 AM MDT, 2 hours 43 minutes earlier. Its key messages:

  • High Fire Danger today for the San Luis Valley, Fremont County and the adjacent southern I-25 corridor counties with record to near record highs possible.
  • Snow spreads into the mountains tonight.
  • Two upper shortwave troughs will move across Colorado over the weekend with precipitation chances on the Plains and elevated fire weather concerns for the San Luis Valley and southern I-25 corridor.
  • High winds possible Tuesday across the region.
Area forecast discussion, Mar 28, 11:37 AM MDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1137 AM MDT Fri Mar 28 2025

.KEY MESSAGES...

- High Fire Danger today for the San Luis Valley, Fremont County
  and the adjacent southern I-25 corridor counties with record
  to near record highs possible.

- Snow spreads into the mountains tonight.

- Two upper shortwave troughs will move across Colorado over the
  weekend with precipitation chances on the Plains and elevated
  fire weather concerns for the San Luis Valley and southern
  I-25 corridor.

- High winds possible Tuesday across the region.

&&

.UPDATE...
Issued at 930 AM MDT Fri Mar 28 2025

Updated forecast to add srn El Paso County to the Red Flag
Warning for today. Entire zone won't see Red Flag conditions,
but a significant enough portion around Fort Carson and along
the Pueblo/El Paso County line will see gusts 25-30 mph in the
late afternoon to warrant a highlight.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 316 AM MDT Fri Mar 28 2025

Southwest flow increases today ahead of another progressive trough
which will move across the region tonight.  Ahead of this impulse,
temperatures will warm to near record levels again today with
records most likely to be challenged in Pueblo where the old record
is 84 degrees set in 1986 and 1963.  Records elsewhere include 80
degrees in 1963 for Colorado Springs, and 73 degrees in 1889 in
Alamosa.  Temperatures for these areas are more likely to come up
just shy.

Winds will increase across the mountains and spread into the valleys
and adjacent plains this afternoon and evening.  While humidity
levels will be below the critical 15 percent threshold across all of
the lower elevations, the stronger gusts still look confined to the
San Luis Valley, Fremont, and the southern I-25 corridor counties.
Current Red Flag Warning looks in good shape with critical fire
weather conditions looking too spotty and brief for expansions into
adjacent counties.

Moisture increases across the Continental Divide tonight with rain
and higher elevation snow showers spreading into the mountains.
Greatest accumulations stay confined to the Continental Divide where
up to 3 inches of accumulation will be possible across the higher
peaks and passes by morning. Portions of Teller county could see
some light snow towards early Saturday morning though accumulations
should stay under an inch.  As the system ejects into eastern CO
towards dawn this will send a cold front into northern portions of
the southeast plains by dawn which may stall and wash out along or
just south of the Arkansas river. Could see a few light rain showers
across El Paso county towards morning but rainfall amounts look
spotty and light. -KT

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 316 AM MDT Fri Mar 28 2025

A somewhat active pattern will prevail through much of the
extended, with period of strong winds, elevated fire weather
conditions, and precipitation chances across the region. Models
diverge beyond Wednesday, into next weekend.

Saturday and Sunday...two upper shortwave troughs will transit
across Colorado over the weekend. The first will arrive on
Saturday, with a cold front impacting the Plains Saturday
afternoon and evening. Before the front arrives, gusty
southwesterly winds will spread across the San Luis Valley, east
into the southern I-25 corridor, with high fire danger expected
through the afternoon. Have issued a Fire Weather Watch for
these areas. Elsewhere on the Plains, humidity values look to
remain above 15 percent, and winds more easterly. Temperatures
will cool off a bit, with the Plains in the 60s to 70s for
highs. Periods of snow will continue along the Continental
Divide, with areas north of Cottonwood Pass seeing minor
accumulations through Saturday evening.

Across the Plains, a cold front will drop south Saturday late
afternoon and evening. Model guidance has a band of weak
instability, around 100-300 j/kg, along the frontal boundary,
which may be enough to spark a couple thunderstorms. Areas north
of Highway 50 nearer the northerly upper shortwave track will
have the best chances of seeing rainfall, with areas south
likely not seeing much if any measurable precipitation.
Overnight lows look to remain at or above freezing for much of
the lower elevations, with maybe a dusting of snow possible over
the Palmer Divide.

A secondary upper shortwave is forecast to track across Colorado
on Sunday. Periods of snow will continue along the Continental
Divide, with areas north of Cottonwood Pass likely seeing minor
accumulations. The NAM and ECMWF are most aggressive developing
a band of precipitation Sunday afternoon north of the Highway
50 corridor with another weak frontal boundary. Again, there may
be enough instability to generate a couple of weak
thunderstorms. This upper shortwave will lift off to the east by
the afternoon, with dry conditions late in the day through the
overnight hours. Temperatures will be cool on Sunday, with highs
in the 50s across the Plains.

Monday and Tuesday...flat zonal ridging Monday will give way to
an increasing westerly jet on Tuesday. Temperatures will begin
to rebound on Monday, with highs warming through the 60s on the
Plains. A few light snow showers will remain possible over the
Central Mountains. The main concern for Tuesday will be
increasing winds across the San Luis Valley, spreading eastward
into the Plains. Wind gusts in excess of 50 mph are possible
Tuesday afternoon, which could generate areas of blowing dust
across the San Luis Valley and parts of the Plains, reducing
visibility and producing hazardous conditions. Temperatures will
also continue to warm, with upper 60s to mid 70s across the
Plains. Snow will also spread along the Continental Divide on
Tuesday, with some accumulations possible.

Wednesday through Friday...big differences arise from mid to
late week. The GFS keeps wind potential going, with strong southwest
to westerly zonal flow and periods of snow snow along the
Continental Divide. The ECMWF deepens a shortwave trough across
the area Wednesday into Thursday, with less wind and possibly
better chances for precipitation into the Plains. The Canadian
is even deeper, cutting off a low across Colorado, and slowly
shifting it eastward through late week. Given the uncertainty
did not make adjustments from the NBM guidance with highs in
the 60s and low end precipitation chances across much of the
region. Mozley

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1129 AM MDT Fri Mar 28 2025

VFR at all taf sites the next 24 hrs. Low risk of a vcsh at
KCOS, mainly after 06z tonight, though chance still appears too
low to include in the taf at this point. Expect a period of
gusty w-sw winds at all sites this afternoon and evening,
before a cold front shifts winds nly at KCOS and KPUB after
05z-06z. Front washes out Sat morning, with w-sw winds returning
to KPUB after 16z,

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM MDT this evening for COZ222-224-
227>230.
Fire Weather Watch from Saturday afternoon through Saturday
evening for COZ224-229-230.

&&

UPDATE...PETERSEN
SHORT TERM...KT
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Mar 28, 4:39 AM MDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
439 AM MDT Fri Mar 28 2025

COZ058>089-093>099-291045-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
439 AM MDT Fri Mar 28 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Critical fire weather conditions due to a combination of low
humidity and gusty winds will spread across the San Luis Valley,
Fremont county and portions of the southern I-25 corridor this
afternoon and evening.  Please avoid fire starts as conditions will
be favorable for rapid rates of fire spread.

Snow will spread into the Continental Divide tonight and into
portions of Teller county and the northern Sangre De Cristo
mountains towards dawn.  The greatest snow accumulations, up to 3
inches, will be possible across the higher elevations and mountain
passes of the Continental Divide by Saturday morning.  A dusting to
up to an inch of snow will be possible across the higher peaks of
the Sangre De Cristo mountains and Pikes Peak.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

High fire danger will be possible on Saturday across the San Luis
Valley and southern Interstate 25 corridor due to gusty winds and
low humidity values. Periods of snow will be possible along the
Continental Divide over the weekend with minor accumulations
possible, mainly north of Cottonwood Pass. A few showers and
thunderstorms will be possible both Saturday and Sunday on the
Plains, with lightning and gusty outflow winds the main risks.

Periods of snow will be possible along the Continental Divide
Monday through Thursday with minor accumulations expected. Strong
winds are likely on Tuesday across the San Luis Valley, east into
the Plains. Blowing dust may lead to hazardous travel conditions.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

31/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:21 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Huerfano, Las Animas, Rio Grande and 1 more11 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.